Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 15, 2021, 6:02 AM CDT for Yazoo County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2021, 6:02 AM CDT (11:02 UTC)
- Expired
- Mar 15, 2021, 6:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238
WWUS84 KJAN 151102
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
602 AM CDT Mon Mar 15 2021
MSZ040>042-047-151145-
Sharkey MS-Warren MS-Yazoo MS-Issaquena MS-
602 AM CDT Mon Mar 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...WESTERN
YAZOO...SOUTHEASTERN ISSAQUENA AND SOUTHEASTERN SHARKEY COUNTIES
UNTIL 645 AM CDT...
At 602 AM CDT, Meteorologists were tracking a strong thunderstorm
near Redwood, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Oak Ridge around 605 AM CDT.
Phoenix around 620 AM CDT.
Tinsley around 635 AM CDT.
Little Yazoo around 640 AM CDT.
Other locations impacted by this storm include Satartia and Bentonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3272 9084 3291 9029 3265 9030 3261 9034
3261 9035 3258 9040 3259 9044 3256 9045
3252 9052 3250 9052 3250 9059 3247 9062
3242 9087
TIME...MOT...LOC 1102Z 248DEG 39KT 3254 9080
$$
HJSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 15, 3:37 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 15, 3:37 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Jackson MS 337 AM CDT Mon Mar 15 2021 .DISCUSSION... Today and tonight... A deep surface low over the Plains has occluded, and the new triple point low is moving into the Miss River Valley near Memphis this morning. The attendant cold front is oriented along the Miss Delta and showers have been a feature through the overnight and into the early morning hours along the boundary...as well as out to the southeast as warm air advects into the region. Models have continued to slow the progression of the front in the overnight hours...delaying the onset of more vigorous convection. Moisture is pooling ahead of the boundary with 60s dewpoints and temperatures still in the upper 60s/lower 70s. Instability parameters have a narrow swath of decent CAPE values with little to no CIN along and just ahead of the boundary this morning. The mitigating factor is that the lapse rates are lackluster at low and midlevels given the warm air moving into the region. Will be watching the showers closely through the morning. Models have been pretty consistent in scattering out somewhat with the coverage and intensity of the showers after mid morning...as the front pivots somewhat to become more SW/NE and then drape across the southern tier of the forecast area later this afternoon. Scattered convection then becomes more focused along the remnant boundary as it lifts back north over the region this evening/tonight. The potential for severe weather is conditional, and dependent on location of the boundary may end up elevated...but given the llvl shear, the mention of a marginal threat mainly in the east is not entirely out of the question, especially if the storms can tap into afternoon/early evening instability before any inversion sets up. Tomorrow through Sunday... Tuesday: Showers and thunderstorms will likely be ongoing on Tuesday due to the presence a moist atmospheric profile and a warm front lifting northward to across the northern-half CWA by the evening/night. Model solutions hint at the potential for a few strong to conditionally severe storms during the aftn /hail and wind the main threats though a tornado can not be ruled out/. However, UA forcing is not overly impressive. Given a persistent moist atmosphere, decent CAPE and LI's increasing to around -3C, it is worthwhile to mention the potential. As such, a Marginal Risk has now been introduced almost blanketing the entire CWA. Wednesday: Southwesterly flow aloft will commence to sharpen as a robust UA low digs east-southeast across the Southern Rockies and ejects onto the South Plains and mid-Mississippi Valley during the day on Wednesday. A pacific cold front will push across the CWA from west to east Wednesday aftn/night, however convection will likely be ongoing ahead of the front as instability associated with the UA low /and an increasing low level jet/ does not appear to be lacking. Sounding profiles and severe indices continue to suggest that all modes of severe weather will be at play /hail, wind and tornadoes/ and thus will continue to advertise the Enhanced Risk. Will need to see if stronger wording is needed in regards to tornadoes given the more than adequate deep-layer shear that model solutions are hinting at. As such, please stay alert to the tweaks/changes that may take place in the coming days as now will be the time to review your safety weather plan should the need arise. Thursday through Monday: The potent UA low will have shifted east of the CWA and near zonal flow aloft, a wind shift to the north and dry conditions will be left in its wake by the end of the week. UA ridging will take shape by late weekend thus continuing the dry trend. Sfc flow is poised to return to a southerly flow on Monday with hints of a long-wave trough nearing the area, and perhaps providing the ARKLAMISS with another shot of showers and thunderstorms moving in from west to east just beyond this forecast period. Otherwise, will see daytime temps drop off from the 70s and 80s of early to mid-week, to the 60s by the weekend. May even see overnight temps dip into the 40s each morning from Friday-Sunday on the backside of the departing robust UA low, in the wake of a fropa and increasing sfc and UA ridging. && .AVIATION... 06Z TAF discussion: VFR/MVFR conditions across the region this morning...with showers out ahead of the next front slowly moving towards the Miss River Valley. Models continue to slow approach of potential storms... and have reflected that, delaying TS to approx 09-12z. Showers, lowering ceilings through the morning, then a brief break. Frontal boundary expected to remain over the southeast as it slows and potentially focus a second round of convection later this evening for the southeast. Inconsistency in models, so keeping the mention to VC for the second round for now. && .PRELIMINARY POINT TEMPS/POPS... Jackson 80 63 78 64 / 63 37 58 62 Meridian 82 63 77 61 / 60 66 69 60 Vicksburg 82 63 80 65 / 43 37 47 65 Hattiesburg 83 63 78 64 / 51 65 80 45 Natchez 80 63 79 65 / 56 40 65 52 Greenville 79 57 77 63 / 17 11 21 68 Greenwood 80 60 79 63 / 55 24 22 65 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && HJS/29
Hazardous weather outlook, Mar 15, 4:29 AM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 429 AM CDT Mon Mar 15 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032- 034>037-040>043-047>049-053-054-059>063-072-073-160930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Choctaw- Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo- Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Marion-Lamar- 429 AM CDT Mon Mar 15 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, south central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated severe thunderstorms capable of producing damaging wind gusts and hail up to the size of quarters, are possible for the majority of the area Tuesday through Tuesday night. Isolated tornadoes also can not be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) Severe storms capable of producing damaging wind gusts, large hail up to golfball size, and tornadoes are possible for the entire outlook area on Wednesday. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday through Wednesday. MSZ031-033-038-039-044>046-050>052-055>058-064>066-074-160930- Lowndes-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Kemper-Scott- Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Jefferson Davis- Covington-Jones-Forrest- 429 AM CDT Mon Mar 15 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms capable of producing damaging wind gusts and hail up to quarter size are possible across portions of eastern Mississippi today and tonight. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated severe thunderstorms capable of producing damaging wind gusts and hail up to the size of quarters, are possible for the majority of the area Tuesday through Tuesday night. Isolated tornadoes also can not be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) Severe storms capable of producing damaging wind gusts, large hail up to golfball size, and tornadoes are possible for the entire outlook area on Wednesday. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Wednesday. 29 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 15, 5:03 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
503 AM CDT Mon Mar 15 2021
LAZ016-023-025-MSZ047-151045-
Tensas LA-Madison LA-Franklin LA-Warren MS-
503 AM CDT Mon Mar 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TENSAS...MADISON...EAST
CENTRAL FRANKLIN PARISHES IN NORTHEASTERN LOUISIANA AND WESTERN
WARREN COUNTIES UNTIL 545 AM CDT...
At 502 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Tendal to 7 miles southeast of
Bakers to near Jigger. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Omega and Mansford around 515 AM CDT.
Newlight around 520 AM CDT.
Eagle Bend around 525 AM CDT.
Tallulah around 530 AM CDT.
Somerset around 540 AM CDT.
Afton around 545 AM CDT.
Other locations impacted by these storms include Mound and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3222 9152 3254 9135 3254 9113 3256 9111
3256 9107 3258 9104 3257 9096 3242 9096
3244 9095 3245 9093 3241 9094 3212 9107
3208 9168
TIME...MOT...LOC 1002Z 248DEG 39KT 3250 9133 3225 9147 3208 9169
HJSSpecial weather statement, Mar 15, 6:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
602 AM CDT Mon Mar 15 2021
MSZ040>042-047-151145-
Sharkey MS-Warren MS-Yazoo MS-Issaquena MS-
602 AM CDT Mon Mar 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...WESTERN
YAZOO...SOUTHEASTERN ISSAQUENA AND SOUTHEASTERN SHARKEY COUNTIES
UNTIL 645 AM CDT...
At 602 AM CDT, Meteorologists were tracking a strong thunderstorm
near Redwood, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Oak Ridge around 605 AM CDT.
Phoenix around 620 AM CDT.
Tinsley around 635 AM CDT.
Little Yazoo around 640 AM CDT.
Other locations impacted by this storm include Satartia and Bentonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3272 9084 3291 9029 3265 9030 3261 9034
3261 9035 3258 9040 3259 9044 3256 9045
3252 9052 3250 9052 3250 9059 3247 9062
3242 9087
TIME...MOT...LOC 1102Z 248DEG 39KT 3254 9080
HJSThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:28 AM CDT | Special Weather Statement | JAN | Rankin | 62 min |
| Mar 15, 6:41 PM CDT | Special Weather Statement | JAN | Madison | 34 min |
| Mar 15, 6:48 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 57 min |
| Mar 15, 5:03 AM CDT | Special Weather Statement | JAN | Madison | 42 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.